• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Unmotivated and Irritated

M

Moosecub

New member
Joined
Nov 17, 2014
Messages
2
Location
Upstate new York
I'm not sure if it's the Abilify or the Bipolaryness, but I am just unhappy. I think it's the Abilify has anyone ever taken it? How did it make you feel? Me, it makes me go to sleep at 4p.m everyday, I feel like a zombie when I am awake and I am unable to focus if I skip a day of taking it. I also have a desire to do things (home things, hobbies, petcare etc.) but never the desire to execute the action. At least before the Abilify I tried, now i just sit around and wait for my 4 p.m nap.
 
Mister.B

Mister.B

Well-known member
Joined
Jan 1, 2013
Messages
8,923
Location
Coventry, England
It's the Abilify.

I recently stopped taking it for all the reasons you described.

Now though, I've been coaxed back onto it.
Better the devil you know, I suppose.
 
Jonwal

Jonwal

Well-known member
Joined
May 27, 2014
Messages
299
I was on aripiprazole and I became super anxious and got put in hospital and had to rock myself for a month before I gained a tiny amount of strength. I lost all interest in life and couldn't find the motivation to do anything other than lie on my bed :( bad times
 
merrida

merrida

Active member
Joined
Nov 15, 2014
Messages
34
Location
Ohio
I'm on Abilify, it helps one of my other meds work better. It really does amp it up.


I've never noticed that it makes me down. It helps me a lot. Just because it helps me though doesn't mean that it won't have an adverse effect on someone else.
 
porkpie

porkpie

Well-known member
Joined
Aug 30, 2014
Messages
433
Location
England
I'm on Aripiprazole 400mg monthly injection and have found its made my hair really greasy and dull, I don't know because its a greasy syrup and its coming through my hair.

And it makes me tired by 4-5pm so I need a little nap then I can't sleep at night.
 
M

Moosecub

New member
Joined
Nov 17, 2014
Messages
2
Location
Upstate new York
That exactly what happens to meas far as the nap goes, I take it and at 4-5 i have to sleep till 8 or 9 then I'm up all night. So I was given trazadone but...i'll just say i started at 25mg and now I'm at 100mg and I suppose it works but now it works too well and I sleep till 12 or 2.
 
C

cookysasadmonster

Well-known member
Joined
Nov 16, 2014
Messages
106
Location
colorado
I'm not on any meds. I take my sisters sometimes and it makes me feel that way. But I take it so I'll chill out. I don't cry as much as I normally do when I think of everything. I just lay in bed and let the day pass. But if all that isn't for you, talk to the doc and about something else or getting off it completely. Your body's getting addicted. And addiction is bad, but its way worse if you're not happy with anything. Hope you can get the help you want/need.
 
AliceinWonderland

AliceinWonderland

Well-known member
Staff Member on Leave
Joined
Jan 25, 2012
Messages
14,164
Location
UK
Maybe your dose needs adjusting, definitely go back and ask for them to look at it again and tell them the effects you're getting. It's very individual, medication, what works well for one person doesn't for another. Hope you get it sorted soon and things improve for you x
 
Grape

Grape

Well-known member
Joined
Aug 2, 2014
Messages
1,213
Location
England
I'm not sure if it's the Abilify or the Bipolaryness, but I am just unhappy. I think it's the Abilify has anyone ever taken it? How did it make you feel? Me, it makes me go to sleep at 4p.m everyday, I feel like a zombie when I am awake and I am unable to focus if I skip a day of taking it. I also have a desire to do things (home things, hobbies, petcare etc.) but never the desire to execute the action. At least before the Abilify I tried, now i just sit around and wait for my 4 p.m nap.
I was taking amisulpride which is supposed to be similar to aripiprazole/abilify, and i spent the entire time just as you describe. I felt i was either sedated or mildly depressed, the dr thinks mildy depressed. I'm not on lamotrigine/lamictal and i no longer feel like a vegetable. I actually have some interest in life.
 
tiltawhirl

tiltawhirl

Well-known member
Joined
Oct 30, 2010
Messages
5,065
Location
Bristol, TN/VA, USA (near mountains and 6 hours fr
People respond to meds differently. Abilify made me flip moods about every 30 seconds. That was quite a trip.
I only took it for 2 days.

But other mood stabilizers have commonly made me feel as you describe.
I have always been curious to try Lamogotrine but am afraid to dump the meds I am on now. It's much less sedating, I think.

I am very sedated too and often (usually, always?) feel like I need a nap. I took one today. I need to go to bed earlier at night. easier said than done.

I totally get not having energy.
If I wait for the energy to do something, it is not going to happen.

Been struggling with the EXACT thing you describe. I would like things done or to do things, but I have been a lump on the sofa waiting for that day to arrive that I might have some motivation. I used to get a few days here and there, but haven't for far too long.

This week I have HAD to clean up my house due to company coming. It became emergency status.

I have been posting on here for support and just breaking things down to baby steps at a time.
The accountability here has helped TONS.
I have been taking lots of breaks between each step as I have little stamina and tire easily.
But I am really pleased with my progress.

One program suggests just setting a timer for 15 minutes.

What I have learned over the last few days and proven to myself, want to or not, is that I can, despite what and how I feel and how sedated I am, is that I can make a pact with myself and just get up and go thro' the motions a little bit at a time.

Getting started is the horribly difficult part.

I am hoping that the results are gratifying enough to help me keep doing this after my visit.

I did not have the option to NOT do it.

But never, never give up hope!

Wishing you lots of luck!

PS. Trazadone has a long hangover effect. Best to take it a couple hours ahead of bedtime.
 
Last edited:
T

The Lone Dragon

Active member
Joined
Nov 15, 2014
Messages
28
Yes, that is one thing I really have struggled with. Having taken abilify for nearly 3 years I have really wanted to become motivated, I have really wanted to do things, such as work or preparation for various things.

But I have simply lacked the emotional power. If anything, I would regard it as though the drug sedates you to the point of lack of feeling, almost, to the point that you cannot do simple tasks.

To be honest I have still been up and down when on abilify, just not to the extent I am normally, and my life has been *so* boring! But then again, I have also said (in the past) how boredom can be a luxury.

It also affected my memory and concentration, which has been especially frustrating, because not only do I need to try very hard to put even an ounce of effort into my work, I have to try even harder to remember it all, which the abilify doesn't allow.

I am not who I used to be, on this drug....

But yes, regarding the sleep, I manage to have many naps during the day, and then struggle to get to sleep in the evening. My schedule is little too hectic to be able to have a nap at a certain time, every day, though.
 
Top